Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Necessary and sufficient conditions for homotopy classification by cohomology and homotopy homomorphisms


Author: Martin Sternstein
Journal: Proc. Amer. Math. Soc. 34 (1972), 250-256
MSC: Primary 55D15
DOI: https://doi.org/10.1090/S0002-9939-1972-0296942-3
MathSciNet review: 0296942
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using obstruction theory tools to a pair of spaces two invariants are defined whose vanishing is a necessary and sufficient condition for homotopy classification of certain maps between these spaces by the induced cohomology and homotopy homomorphisms respectively.


References [Enhancements On Off] (What's this?)

  • [1] D. W. Kahn, Maps which induce the zero map on homotopy, Pacific J. Math. 15 (1965), 537-540. MR 32 #1705. MR 0184232 (32:1705)
  • [2] K. Mizuno, Semi cubical theory on higher obstruction, J. Inst. Polytech. Osaka City Univ. Ser. A 11 (1960), 15-22. MR 23 #A655. MR 0123327 (23:A655)
  • [3] P. Olum, Obstructions to extensions and homotopies, Ann. of Math. (2). 52 (1950), 29-30. MR 12, 120. MR 0036507 (12:120c)
  • [4] -, Lecture notes from obstruction theory seminar, Cornell University, Ithaca, N.Y., 1968.
  • [5] -, Factorizations and induced homomorphisms, Advances in Math. 3 (1969), 72-100. MR 38 #6590. MR 0238314 (38:6590)
  • [6] F. P. Peterson, Some remarks on Chern classes, Ann. of Math. (2) 69 (1959), 414-420. MR 21 #1593. MR 0102807 (21:1593)
  • [7] M. Sternstein, Ph.D. Dissertation, Cornell University, Ithaca, N.Y., 1971.
  • [8] E. Thomas, Homotopy classification of maps by cohomology homomorphisms, Trans. Amer. Math. Soc. 111 (1964), 138-151. MR 28 #3426. MR 0160212 (28:3426)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55D15

Retrieve articles in all journals with MSC: 55D15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0296942-3
Keywords: Posnikov decomposition, k-invariant, higher order cohomology operation, obstruction
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society